MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366667
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 11 bd vacutainer® lithium heparin (lh) 56 usp units blood collection tubes experienced overfill during use.The following information was provided by the initial reporter: material no: 366667, batch no: 9095727.Event description per email states, during r&d testing in (b)(4), we have identified instances where the tube draw volume was outside of our specifications.The specific product sku and batch numbers where this occurred are listed below.Event date, awareness date, catalog #, batch #, observation: on (b)(6) 2019, 12 jun 2019, 366667, 9095727, draw volumes above 3.3ml (several tubes with maximum draw 3.31ml).
 
Event or Problem Description
It was reported that 11 bd vacutainer® lithium heparinn (lh) 56 usp units blood collection tubes experienced overfill during use.The following information was provided by the initial reporter: material no: 366667 batch no: 9095727 event description per email states, during r&d testing in franklin lakes, we have identified instances where the tube draw volume was outside of our specifications.The specific product sku and batch numbers where this occurred are listed below.Event date awareness date catalog # batch # observation (b)(6) 2019 (b)(6) 2019: (b)(6).Draw volumes above 3.3ml (several tubes with maximum draw 3.31ml).
 
Additional Manufacturer Narrative
Correction: g.4 date received by manufacturer: 6/12/2019.
 
Event or Problem Description
It was reported that 11 bd vacutainer® lithium heparin (lh) 56 usp units blood collection tubes experienced overfill during use.The following information was provided by the initial reporter: material no: 366667 batch no: 9095727.Event description per email states, during r&d testing in franklin lakes, we have identified instances where the tube draw volume was outside of our specifications.The specific product sku and batch numbers where this occurred are listed below.Event date: (b)(6) 2019, awareness date: 12 jun 2019, catalog # 366667, batch # 9095727.Observation: draw volumes above 3.3ml (several tubes with maximum draw 3.31ml).
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for overfill with the incident lot was not observed as no tubes filled beyond its specification limits.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for overfill with the incident lot was not observed as no tubes filled beyond its specification limits.Root cause description: based on the investigation, a root cause could not be determined.No product was found to be have over filled past the specifications limits.Rationale: based on an evaluation of severity and frequency it was determined that no corrective action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8748920
Report Number1917413-2019-01680
Device Sequence Number2398395
Product Code JKA
UDI-Device Identifier50382903666671
UDI-Public50382903666671
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2020
Device Catalogue Number366667
Device Lot Number9095727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
06/12/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/01/2019
08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;